MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/12 HOLES/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/12 HOLES/RIGHT; PLATE, FIXATION, BONE
Model Number 02.118.210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of device breakage is unknown date approximately one month after implantation.Additional procodes: hwc date of implantation is unknown date in (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Code (b)(4) used to capture surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent removal of hardware and revision to tibial nail and bone graft on (b)(6) 2018, due to a broken plate and nonunion.The patient had an open reduction internal fixation (orif) of the distal tibia in (b)(6) 2017 at an outside facility.The patient fell approximately one month later and broke the plate.One (1) locking compression plate, five (5) unknown cortex screws, one (1) metaphyseal screw, five (5) unknown variable angle locking screws were removed.Fragments were generated from the broken plate but were easily removed.The procedure was completed successfully, with no surgical delay.Patient outcome was reported as stable.Concomitant devices: 3.5 cortex screws (part: unknown, lot: unknown, quantity: 5), 2.7 metaphyseal screw (part: unknown, lot: unknown, quantity: 1), 3.5 va locking screw (part: unknown, lot: unknown, quantity: 1).2.7 va locking screw (part: unknown, lot: unknown, quantity: 4) this report is for a 2.7/3.5mm va-lcp anterolateral distal tibia pl/12 holes/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: part: 02.118.210; lot: 7842543; part manufacturing date: november 11, 2014; part expiration date: n/a; manufacturing location: (b)(4) new york.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia pl/12 holes/right was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/12 HOLES/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7634741
Report Number2939274-2018-52611
Device Sequence Number19129570
Product Code HRS
UDI-Device Identifier10886982038463
UDI-Public(01)10886982038463
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.210
Device Catalogue Number02.118.210
Device Lot Number7842543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/23/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE DESCRIPTION, THERAPY DATE: (B)(6) 2017; SEE DESCRIPTION, THERAPY DATE: (B)(6) 2017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight67